High Wind, C & S Weld County
- When
- June 4, 12:50 PM MST
- Where
- C & S Weld County forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.717, -102.217
5 tornado, 5 thunderstorm wind, 2 high wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 4, 1:39 AM MST, 11 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 239 AM MDT FRI JUN 04 2004 .SHORT TERM...FLOW ALOFT WILL BE MAINLY WNW THROUGH TONIGHT AS FLAT UPPER LEVEL RIDGE REMAINS OVER AREA. ONCE AGAIN SHOULD SEE SOME CONVECTION DEVELOP BY MID AFTN OVER THE HIGHER TERRAIN DUE TO STEEP LAPSE RATES. OVER NERN CO MESO-ETA IS SHOWING SOME TYPE OF CONVERGENCE BOUNDARY BY THIS AFTN ROUGHLY FM NERN WELD ACROSS MORGAN INTO LINCOLN COUNTY WHICH MAY ACT AS A FOCUS FOR TSTM DEVELOPMENT LATER TODAY. FOR NOW WILL KEEP BEST CHC OF TSTMS EAST OF A LINE FROM BRIGGSDALE TO LIMON HOWEVER IF THIS BOUNDARY ENDS UP FURTHER WESTWARD THEN TSTM CHCS COULD BE HIGHER ALONG THE URBAN CORRIDER ESPECIALLY EAST OF I-25. ETA BUFFER DATA SHOWS SFC BASED CAPES IN THE 2000-2500 J/KG RANGE BY AFTN WITH FAVORABLE SHEAR PROFILE SO COULD SEE SOME SEVERE STORMS OVER THE NERN PLAINS EXTENDING INTO THE EVENING HOURS. AS FOR HIGHS TODAY TEMPS SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY BASED ON GRIDDED DATA WHICH SHOW READINGS IN THE 850-700 MB LAYER A FEW DEGREES HIGHER. .LONG TERM DISCUSSION...WEAK COLD FRONT WILL MOVE THROUGH THE PLAINS BY DAYBREAK SATURDAY...RESULTING IN COOLER TEMPS. FLOW NR THE SFC WL BE NELY OR ELY THROUGH THE DAY...BUT DRY AIRMASS ALOFT AND NO CORRESPONDING COOLING ALOFT WL MAKE IT DIFFICULT FOR ANY PRECIP TO DVLP. CAP MAY BE BROKEN LATE IN THE AFTERNOON IN/NR THE HIGH COUNTRY...BUT OVERALL PROSPECTS FOR TSTMS LOOK DIM IN STBL ATM. WL REDUCE POPS TO ISOLD THROUGHOUT THE DISTRICT. SUNDAY WILL MARK THE BEGINNING OF THE FIRST REAL HEATWAVE OF THE SUMMER. DP LOW PRESSURE TROF WL MOV INTO THE PAC NW...RESULTING IN DRY SWLY FLOW TO DVLP ACRS OUR AREA. ARIZONA HAS BEEN BASKING IN RECORD HEAT THE PAST COUPLE OF DAYS...SUCH IS THE SOURCE REGION OF THE AIRMASS WHICH WILL DOMINATE THE WX FOR NEXT WEEK. SOME ELEVATED CONVECTION WILL BE PSBL IN THE HIGH COUNTRY DUE TO STEEP LAPSE RATES...BUT THAT WL BE ABT IT PRECIP WISE. TEMPS WL EASILY MAKE IT INTO THE 90S ACRS THE FNT RANGE AND PLAINS WITH THE WARMEST DAYS BEING MONDAY AND PERHAPS TUESDAY. WL RAISE TEMPS SUBSTANTIALLY IN UPCOMING GRIDS/ZFP AND WL KEEP 20 OR LESS POPS EACH AFTN AND EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT FRI JUN 04 2004 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT FRI JUN 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS ACROSS THE NORTHEAST PLAINS OF COLORADO MAINLY EAST OF A LINE FROM GREELEY TO LIMON. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...THEN MOVE ACROSS THE PLAINS DURING THE AFTERNOON. AN UNSTABLE AIRMASS...A FAVORABLE WIND PROFILE IN THE MID LEVELS OF THE ATMOSPHERE AND ADEQUATE LOW LEVEL MOISTURE ACROSS THE NORTHEAST PLAINS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE SATURDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY AFTERNOON. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO BE SUNDAY AFTERNOON SINCE A COLD FRONT SATURDAY MORNING WILL KEEP THE AIRMASS OVER NORTHEAST COLORADO STABLE FOR MOST OF THE DAY. ON SUNDAY...TEMPERATURES WILL BE WARMER...ALLOWING STRONGER THUNDERSTORMS TO DEVELOP. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING HOURS. D-L/TCD
The Goodland radar (KGLD), 156 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
5 tornado, 5 thunderstorm wind, 2 high wind, 2 hail. Local standard time, as filed.
Strong winds from dry microbursts occurred over central and eastern sections of Weld County. The strong winds downed trees and power lines in Greeley, causing scattered electrical outages which affected about 3,000 residents. One woman was injured when a tree branch fell on her as she was helping a friend change a tire. The woman was hospitalized with unknown injuries. A peak wind gust of 70 mph (61 kts) was estimated in Greeley, while at spotter in Hereford recorded a peak wind gust of 62 mph (54 kts).
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyThe tornado archive for Colorado, 2004Warnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403253, 5403254, 5403255, 5403256, 5402266, 5402267, 5402268, 5402269, 5402270, 5402271, 5402272, 5402273, 5402274, 5402275.